Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Could tuberculosis vaccine cause fever,sore throat and allergies?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
About 5 months ago I was administered the tuberculosis vaccine at a correctional facility and I have noticed that from the next day after the vaccine was administered I have been getting sick, first it started with severe flu like symptoms for which I was given antibiotic for and I got better. But then about a month after that I got a sore throat and the doctor said it was because I have rhinitis and allergies but I have never had allergies and he prescribed nasal sprays. I continued with a mild sore throat and for a month now I have experienced ear pressure and I was prescribed singulair. I wanted to know if the vaccine can be causing all this because before the vaccine I would never get sick, especially because the symptoms continue. Are there any tests that I should do?
Posted Fri, 27 Dec 2013 in Infections
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Brief Answer: Unlikely to be related Detailed Answer: Dear Ms XXXX, Thanks for the query. It is highly unlikely that there is a current connection between these late symptoms and the TB vaccine; usually, it is well tolerated and the most common side effects are local, in terms of pain and irritation at the injection site; rarely, a person may have a transient flu like period for a couple of days. Probably some basic tests are warranted, such as a complete blood count with differential, a test called IgE (that measures if there is evidence of an allergic tendency) and a check up by a provider who can take a look at your throat and ears. Hope that is useful, wish you the best, Dr. Brenes-Salazar MD Mayo Clinic
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor